Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2011, 8:43 PM EDT for Washington County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2011, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 31, 2011, 9:00 PM EDT
- In force
- 17 min
- Issued by
- NWS Atlanta, GA
County Washington County, GA
The radar
The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1266 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS82 KFFC 010043 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 843 PM EDT SUN JUL 31 2011 GAZ074-010100- 843 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WASHINGTON COUNTY UNTIL 900 PM EDT... AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEEPSTEP...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WASHINGTON COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DEEPSTEP AND HEBRON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3286 8285 3287 8302 3306 8302 3305 8289 TIME...MOT...LOC 0043Z 002DEG 13KT 3297 8296 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:13 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 31, 7:13 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 713 PM EDT SUN JUL 31 2011 .PREV DISCUSSION... /ISSUED 356 PM EDT SUN JUL 31 2011/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTH AND EAST GA MOVING SOUTH. MAIN FRONTAL BOUNDARY IS JUST SOUTH OF THE ATL AREA AND IT WILL CONTINUE MOVING SLOWLY SOUTHWARD THROUGH MON EVENING. THIS FRONT IS EXPECTED TO MAKE IT ALL THE WAY INTO CENTRAL FLORIDA BY MID WEEK. THIS WILL ALLOW A WEAK HIGH PRESSURE RIDGE TO BUILD SOUTH OUT OF THE GREAT LAKES STATES AND INTO NORTH GEORGIA MON THROUGH WED. THIS RIDGE WILL BRING A DRIER AIRMASS IN ACROSS THE REGION WHICH SHOULD HELP TO SHUT THE AFTERNOON SHRA/TSRA OFF FOR A FEW DAYS. WILL KEEP LOW CHANCE POPS IN ACROSS CENTRAL GEORGIA MONDAY BUT THAT IS ALL THE PRECIP I'M EXPECTING THROUGH WEDNESDAY. THE HUGE UPPER LEVEL RIDGE CENTERED OVER NE/OK STILL HAS AN AXIS ORIENTED EAST TO WEST ACROSS THE SOUTHERN STATES. THIS RIDGE IS WEAKENING SOME AND SHOULD HELP TO KEEP THUNDERSTORMS BELOW SEVERE LIMITS TODAY. TEMPERATURES WILL CONTINUE TO BE WARM WITH HIGHS IN THE 90S AND LOWS IN THE 70S. LONG TERM /WEDNESDAY THROUGH SUNDAY/... A HIGH PRESSURE RIDGE BUILDS IN BEHIND THE FRONTAL BOUNDARY OVER NORTH GEORGIA NOW. WITH DRIER AIR OVER THE STATE NOT EXPECTING ANY PRECIP IN THE BEGINNING OF THE EXTENDED. THE MODELS SHOW ANOTHER FRONT MOVING SOUTH OUT OF THE GREAT LAKES STATES WED...AND INTO NORTH GEORGIA THU. RIGHT NOW THIS FRONTAL SYSTEM LOOKS WEAK SO WILL CONTINUE WITH A SLIGHT CHANCE OF PRECIP THU...SLOWLY INCREASING TO CHANCE POPS THOUGH THE REST OF THE EXTENDED. TEMPS WILL CONTINUE IN THE 90S THROUGH DAY 7. && .AVIATION... 00Z UPDATE... VFR CONDITIONS EXPECTED OVERNIGHT EXCEPT FOR PATCHY MVFR VSBYS DUE TO FOG AND HAZE EARLY MORNING. CONVECTION EXPECTED TO DISSIPATE AROUND 02Z. WINDS BECOMING LIGHT AND VARIABLE WITH THE DIRECTION BECOMING NE AT ATL AROUND 03Z. //ATL CONFIDENCE... 00Z UPDATE... HIGH CONFIDENCE FOR CEILINGS...VSBYS AND WIND SPEEDS. MEDIUM CONFIDENCE FOR WIND DIRECTION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 98 73 98 / 20 5 0 0 ATLANTA 74 96 75 98 / 20 5 0 0 BLAIRSVILLE 67 90 66 92 / 10 5 0 0 CARTERSVILLE 70 98 68 99 / 20 5 0 0 COLUMBUS 76 99 78 98 / 30 30 10 10 GAINESVILLE 74 96 74 97 / 20 5 0 0 MACON 75 97 75 98 / 30 30 10 5 ROME 72 98 69 100 / 10 5 0 0 PEACHTREE CITY 70 96 70 97 / 20 10 0 0 VIDALIA 75 96 75 96 / 30 40 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BLECKLEY...DODGE...EMANUEL...GLASCOCK... HANCOCK...JEFFERSON...JOHNSON...LAURENS...MONTGOMERY... TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WHEELER...WILKINSON. &&
Hazardous weather outlook, Jul 31, 8:05 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 PM EDT SUN JUL 31 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 805 PM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT...SUNDAY NIGHT. SCATTERED THUNDERSTORMS EXPECTED OVER CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... HIGH PRESSURE ALOFT WILL CONTINUE OVER THE SOUTHERN PLAINS. A SURFACE TROUGH WILL CONTINUE ACROSS CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL ALSO BE POSSIBLE. THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA THIS EVENING. .DISCUSSION... A SURFACE TROUGH AND REMAINING INSTABILITY FROM DAYTIME HEATING WILL CONTINUE SCATTERED THUNDERSTORMS OVER CENTRAL GEORGIA THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER AND HEAVY RAIN THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. BDL
In the hours before
Special weather statement, Jul 31, 7:07 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT SUN JUL 31 2011
GAZ083-096-312345-
707 PM EDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS AND
BLECKLEY COUNTIES UNTIL 745 PM EDT...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TARVERSVILLE...MOVING SOUTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TWIGGS AND BLECKLEY COUNTIES...INCLUDING
AREAS AROUND DISTRICT PATH...TARVERSVILLE...ROYAL...COLEY STATION...
CARY...PORTER...COCHRAN...GOLDSBORO AND REBIE. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3253 8353 3266 8338 3253 8319 3243 8314
3245 8318 3234 8330 3232 8328 3231 8330
TIME...MOT...LOC 2308Z 316DEG 13KT 3253 8338Special weather statement, Jul 31, 7:08 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT SUN JUL 31 2011
GAZ093-104>106-010000-
708 PM EDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN SUMTER...
MACON...CRISP AND DOOLY COUNTIES UNTIL 800 PM EDT...
AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PENNINGTON...MOVING SOUTHEAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SUMTER...MACON...CRISP AND DOOLY COUNTIES...
INCLUDING AREAS AROUND PENNINGTON...NEW ERA...ANDERSONVILLE...
CLEARVIEW...ANDERSONVILLE NATIONAL HISTORIC SITE...OGLETHORPE...
METHVINS...BYROMVILLE...FLINT RIVER WMA...LILLY...DRAYTON...VIENNA...
GEORGIA VETERANS MEMORIAL STATE PARK...RICHWOOD AND TREMONT.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3185 8389 3217 8419 3220 8418 3231 8405
3202 8363
TIME...MOT...LOC 2309Z 315DEG 21KT 3217 8404Special weather statement, Jul 31, 8:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT SUN JUL 31 2011
GAZ060-073-010030-
807 PM EDT SUN JUL 31 2011
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN PUTNAM AND
BALDWIN COUNTIES UNTIL 830 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLAT ROCK...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS PUTNAM AND
BALDWIN COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FLAT ROCK...PLANT HARLEE BRANCH AND MERIWETHER.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
AROUND LIGHT...UNSECURED OBJECTS.
&&
LAT...LON 3313 8322 3313 8340 3329 8344 3328 8323
3326 8322 3326 8323 3325 8326 3324 8325
3319 8328 3317 8321
TIME...MOT...LOC 0007Z 001DEG 10KT 3321 8334Special weather statement, Jul 31, 8:09 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 809 PM EDT SUN JUL 31 2011 GAZ105-106-010045- 809 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NORTHERN CRISP AND SOUTHERN DOOLY COUNTIES UNTIL 845 PM EDT... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RICHWOOD...MOVING SOUTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTHERN CRISP AND SOUTHERN DOOLY COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RICHWOOD...VIENNA...TREMONT AND CORDELE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW AROUND LIGHT...UNSECURED OBJECTS. && LAT...LON 3199 8362 3194 8379 3208 8384 3212 8372 TIME...MOT...LOC 0009Z 330DEG 8KT 3206 8375
Special weather statement, Jul 31, 8:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 838 PM EDT SUN JUL 31 2011 GAZ093-010100- 838 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MACON COUNTY UNTIL 900 PM EDT... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL MACON COUNTY...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MACON COUNTY THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3237 8397 3237 8410 3247 8410 3248 8399 TIME...MOT...LOC 0038Z 354DEG 11KT 3242 8404
Special weather statement, Jul 31, 8:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 843 PM EDT SUN JUL 31 2011 GAZ074-010100- 843 PM EDT SUN JUL 31 2011 ...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WASHINGTON COUNTY UNTIL 900 PM EDT... AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEEPSTEP...MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS WASHINGTON COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DEEPSTEP AND HEBRON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3286 8285 3287 8302 3306 8302 3305 8289 TIME...MOT...LOC 0043Z 002DEG 13KT 3297 8296
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:07 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Jul 31, 8:09 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Jul 31, 8:38 PM EDT | Special Weather Statement | FFC | Macon | 22 min |
| Jul 31, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 29 min |
| Jul 31, 9:04 PM EDT | Special Weather Statement | FFC | Macon | 21 min |
| Jul 31, 9:21 PM EDT | Special Weather Statement | FFC | Lamar, Upson | 24 min |
| Jul 31, 10:51 PM EDT | Special Weather Statement | FFC | Taylor | 24 min |
| Aug 1, 12:16 AM EDT | Special Weather Statement | FFC | Sumter | 29 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.